MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8737
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - when were the needles detached/pulled off from the suture (in the package, during removal from package, during handling or during use on the patient)? please specifyduring use on the patient.Investigation summary the product was not returned for evaluation.A visual inspection of the received images was performed.The visual analysis of the image received determined that a needle could be seen inside a plastic bag, product code m8737, the image is not clear to determine the failure mode.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Event related to mw # 2210968-2022-03599.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a pediatric cardiac surgery procedure on (b)(6) 2022 and suture was used.The needle pulled off the suture during surgery.Changed another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PRLNE BLU 2X24IN 7-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14361691
Report Number2210968-2022-03598
Device Sequence Number4866492
Product Code GAW
UDI-Device Identifier10705031046016
UDI-Public10705031046016
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberM8737
Device Catalogue NumberM8737
Device Lot NumberPGE948
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown